MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Catalog Number 170-03-25018
Medical Device Problem Codes Unstable (1667); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received 19-ov-2018.During visual inspection on 03-dec-2018 it was noted that the stent was shifted distally and was loose on the balloon, but the stent remained between the balloon marker bands and was not able to be pushed past the distal balloon marker.A review of the lot history record (lhr) was performed.There were no non-conformance's for this lot.The lot conforms to its predetermined specifications and requirements, including for crossing profile and stent retention.A risk assessment review confirmed that the reported advancement difficulty and loose stent are captured as foreseeable events.Investigation is not yet complete.A follow-up report with relevant additional information will be submitted.While celonova biosciences was made aware of inability to cross on (b)(6) 2018, the loose stent was noted on (b)(6) 2018; thus, reportability aware date is (b)(6) 2018.
 
Event or Problem Description
On (b)(6) 2018, a (b)(6) female patient presented for percutaneous coronary intervention (pci) of an unspecified vessel.During pci a 2.5x18mm cobra pzf coronary stent system was advanced but was unable to cross.There were no adverse patient effects.The device was received by celonova biosciences in the following condition: the stent was shifted distally and was loose on the balloon, but the stent remained between the balloon marker bands and was not able to be pushed past the distal balloon marker.Additional information was requested.
 
Event or Problem Description
On (b)(6) 2018, a 79-year-old female patient presented with a non-st-elevated myocardial infarction (nstemi).Percutaneous coronary intervention (pci) of a chronic total occlusion (cto) in the moderately tortuous left circumflex coronary artery (lcx) was performed.During the pci, the cto was pre-dilated, then a 2.5x18mm cobra pzf coronary stent system was advanced via right radial access but was unable to cross due to patient anatomy (cto).The patient was alternatively treated via balloon angioplasty (poba).The patient was scheduled to return for future pci.There were no adverse patient effects and no significant delay.The device was received by celonova biosciences in the following condition: the stent was shifted distally and was loose on the balloon, but the stent remained between the balloon marker bands and was not able to be pushed past the distal balloon marker.Though requested, no additional information was provided.
 
Additional Manufacturer Narrative
Event revised.Method code 10 added.Results code 3233 replaced with 3207.Conclusion code 11 replaced with 4315.The device was received.During visual inspection on 03-dec-2018 it was noted that the stent was shifted distally and was loose on the balloon, but the stent remained between the balloon marker bands and was not able to be pushed past the distal balloon marker.A review of the lot history record (lhr) was performed.There were no non-conformances for this lot.The lot conforms to its predetermined specifications and requirements, including for crossing profile and stent retention.A complaints record review was conducted for this reported part & lot combination.No other incidents were reported for this part & lot combination.A risk assessment review confirmed that the reported advancement difficulty and loose stent are captured as foreseeable events.The investigation determined that while a definitive conclusive cause is not able to be assigned to the reported complaint, the reported advancement difficulty and bent strut appear to be related to patient anatomy (moderately tortuous vessel with chronic total occlusion).Potential causes of resistance during advancement with resultant stent damage include: difficult (calcified / tortuous) anatomy; incorrect selection of stent system size for reference vessel diameter; stent system crossing profile too large; insufficient pushability, insufficient coverage of, or lack of, or degradation of, lubricity coating; defect in catheter body bond; handling damage; and / or delivery system tip too large.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key8197791
Report Number3009306400-2018-00083
Device Sequence Number1592885
Product Code MAF
UDI-Device Identifier00879397000685
UDI-Public(01)00879397000685(17)200930(10)1709124002
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number170-03-25018
Device Lot Number1709124002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR